Korean J. Math. Vol. 29 No. 1 (2021) pp.1-12
DOI: https://doi.org/10.11568/kjm.2021.29.1.1

The forcing nonsplit domination number of a graph

Main Article Content

John Johnson
Malchijah Raj

Abstract

A dominating set S of a graph G is said to be nonsplit dominating set if the subgraph VS is connected. The minimum cardinality of a nonsplit dominating set is called the nonsplit domination number and is denoted by γns(G). For a minimum nonsplit dominating set S of G, a set TS is called a forcing subset for S if S is the unique γns-set containing T. A forcing subset for S of minimum cardinality is a minimum forcing subset of S. The forcing nonsplit domination number of S, denoted by fγns(S), is the cardinality of a minimum forcing subset of S. The forcing nonsplit domination number of G, denoted by fγns(G) is defined by fγns(G)=min{fγns(S)}, where the minimum is taken over all γns-sets S in G. The forcing nonsplit domination number of certain standard graphs are determined. It is shown that, for every pair of positive integers a and b with 0ab and b1, there exists a connected graph G such that fγns(G)=a and γns(G)=b. It is shown that, for every integer a0, there exists a connected graph G with fγ(G)=fγns(G)=a, where fγ(G) is the forcing domination number of the graph. Also, it is shown that, for every pair a,b of integers with a0 and b0 there exists a connected graph G such that fγ(G)=a and fγns(G)=b.



Article Details

References

[1] H. Abdollahzadeh Ahangar and L. Pushpalatha, The forcing domination number of Hamiltonian Cubic graphs, International Journal of Mathematical Combinatorics 2 (2009), 53–57. Google Scholar

[2] D. Ali Mojdeh and N. Jafari Rad, On domination and its forcing in Mycielski’s graphs, Scientia Iranica 15 (2) (2008), 218–222. Google Scholar

[3] C. L. Armada, S. R. Canoy, Jr. and C. E. Go, Forcing subsets for γc-sets and γt-sets in the Lexicographic Product of graphs, European Journal of Pure And Applied Mathematics 12 (4) (2019), 1779–1786. Google Scholar

[4] G. Chartrand, H. Gavlas, R. C. Vandell and F. Harary, The forcing domination number of a graph, Journal of Combinatorial Mathematics and Combinatorial Computing 25 (1997), 161– 174. Google Scholar

[5] R. Davila and M. A. Henning, Total forcing versus total domination in Cubic graphs, Applied Mathematics and Computation, 354 (2019), 385–395. Google Scholar

[6] D. Ferrero, L. Hogben, F. H. J. Kenter and M. Young, The relationship between k-forcing and k-power domination, Discrete Mathematics 341 (6) (2018), 1789–1797. Google Scholar

[7] M. Hajian, M. A. Henning and N. Jafari Rad, A new lower bound on the domination number of a graph, Journal of combinatorial Optimization, doi.org/10.1007/s10878-019-00409-x. Google Scholar

[8] F. Harary, Graph Theory, Addison-Wesley, (1969). Google Scholar

[9] T. W. Haynes, S. T. Hedetnimi and P. J. Slater, Fundamentals of Domination in Graphs, Marcel Dekker, Incorporated, New York, (1998). Google Scholar

[10] J. John, V. Mary Gleeta, The forcing monophonic hull number of a graph, International Journal of Mathematics Trends and Technology 3 (2) (2012), 43–46. Google Scholar

[11] J. John, S. Panchali, The forcing monophonic number of a graph, International Journal of Mathematical Archive 3 (3) (2012), 935–938. Google Scholar

[12] S. Kavitha, S. Robinson Chellathurai and J. John, On the forcing connected domination number of a graph, Journal of Discrete Mathematical Sciences and Cryptography 23 (3) (2017), 611–624. Google Scholar

[13] V. R. Kulli and B. Janakiram, The nonsplit domination number of a graph, Indian Journal of Pure and Applied Mathematics 31 (5) (2000), 545–550. Google Scholar

[14] C. Sivagnanam and M. P. Kulandaivel, Complementary connected domination number and connectivity of a graph, General Mathematics Notes 29 (2), (2015), 27–35. Google Scholar

[15] A. P. Santhakumaran and J. John, The upper edge geodetic number and the forcing edge geodetic number of a graph, Opuscula Mathematica 29 (4) (2009), 427–441. Google Scholar

[16] A. P. Santhakumaran and J. John, The forcing Steiner number of a graph, Discussiones Mathematicae Graph Theory, 31 (2011), 171–181. Google Scholar

[17] A. P. Santhakumaran and J. John, On the forcing geodetic and the forcing Steiner numbers of a graph, Discussiones Mathematicae Graph Theory 31 (2011), 611–624. Google Scholar

[18] T. Tamizh Chelvam and B. J. Prasad, Complementary connected domination number, International Journal of Management Systems 18 (2) (2002), 147–154. Google Scholar